Alert archive / Pennsylvania / Wind Advisories in 2010
Wind Advisory 8, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 27, 2010, 3:32 AM EST for 13 counties in Pennsylvania. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2010, 3:32 AM EST (08:32 UTC)
- Expired
- Dec 27, 2010, 9:00 PM EST
- In force
- 17 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Cambria County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, Somerset County, PA, York County, PA
The radar
The State College radar (KCCX), 98 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WWUS71 KCTP 270832 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 332 AM EST MON DEC 27 2010 ...GUSTY WINDS EXPECTED TODAY... .THE POWERFUL EAST COAST STORM WILL MOVE AWAY FROM THE REGION TODAY. THE WINDS WILL BE STRONG WITH SOME GUSTS AROUND 50 MPH. PAZ024-033>036-056>059-063>066-271645- /O.NEW.KCTP.WI.Y.0008.101227T0832Z-101227T2300Z/ CAMBRIA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 332 AM EST MON DEC 27 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...SOUTHERN PENNSYLVANIA. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS REACHING 50 MPH AT TIMES. * TIMING...THE STRONG GUSTS WILL BE POSSIBLE ALL DAY...DIMINISHING SOMEWHAT AFTER SUNSET. * IMPACTS...TREE BRANCHES BROKEN...LOOSE OUTDOOR OBJECTS INCLUDING GARBAGE CANS AND CHRISTMAS DECORATIONS WILL BE TOSSED ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. SECURE LOOSE OUTDOOR ITEMS OR BRING THEM INSIDE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ DANGELO
2 follow-up statements
892 WWUS71 KCTP 271952 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 252 PM EST MON DEC 27 2010 ...GUSTY WINDS EXPECTED TODAY... .THE POWERFUL EAST COAST STORM WILL MOVE AWAY FROM THE REGION TODAY. THE WINDS WILL BE STRONG WITH SOME GUSTS AROUND 50 MPH. PAZ024-033>036-056>059-063>066-272300- /O.CON.KCTP.WI.Y.0008.000000T0000Z-101227T2300Z/ CAMBRIA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 252 PM EST MON DEC 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...SOUTHERN PENNSYLVANIA. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS REACHING 50 MPH AT TIMES. * TIMING...THE STRONG GUSTS WILL BE POSSIBLE ALL DAY... DIMINISHING SOMEWHAT AFTER SUNSET. * IMPACTS...TREE BRANCHES BROKEN...LOOSE OUTDOOR OBJECTS INCLUDING GARBAGE CANS AND CHRISTMAS DECORATIONS WILL BE TOSSED ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. SECURE LOOSE OUTDOOR ITEMS OR BRING THEM INSIDE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
267 WWUS71 KCTP 272253 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 553 PM EST MON DEC 27 2010 ...GUSTY WINDS EXPECTED TO CONTINUE THIS EVENING... .AS A POWERFUL EAST COAST STORM MOVES AWAY FROM THE REGION...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING. WINDS WILL GUST TO 45 TO 50 MPH THIS EVENING. PAZ024-033>036-056>059-063>066-280200- /O.EXT.KCTP.WI.Y.0008.000000T0000Z-101228T0200Z/ CAMBRIA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 553 PM EST MON DEC 27 2010 ...WIND ADVISORY CONTINUES UNTIL 9 PM EST THIS EVENING... THE WIND ADVISORY CONTINUES UNTIL 9 PM EST THIS EVENING. * LOCATION...SOUTHERN PENNSYLVANIA. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS REACHING 50 MPH AT TIMES. * TIMING...THE STRONG GUSTS WILL DIMINSH LATER THIS EVENING. * IMPACTS...TREE BRANCHES BROKEN...LOOSE OUTDOOR OBJECTS INCLUDING GARBAGE CANS AND CHRISTMAS DECORATIONS WILL BE TOSSED ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. SECURE LOOSE OUTDOOR ITEMS OR BRING THEM INSIDE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 12:38 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Dec 27, 12:38 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1238 AM EST MON DEC 27 2010 .SYNOPSIS... GUSTY WINDS ARE EXPECTED TODAY AS THE STRONG COASTAL STORM MOVES TO THE NORTHEAST AND AWAY FROM THE REGION. HIGH PRESSURE WILL PROVIDE A MAINLY DRY PERIOD FOR MOST OF THE WEEK. ONLY MOUNTAIN SNOW SHOWERS WILL BE FOUND TODAY AND TUESDAY DUE TO THE PERSISTENT NORTHWEST WINDS. MUCH WARMER AIR WILL GRADUALLY WORK INTO THE STATE THROUGH THIS WEEK AND HIGH TEMPERATURES MAY PUSH INTO THE 50S. RAIN IS ALSO POSSIBLE DURING THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... SNOW ALMOST DONE...BUT WILL ALLOW A FEW MORE HOURS TO PASS BEFORE STICKING THE FORK IN THE WARNINGS...AS SOME PLACES COULD STILL PICK UP ANOTHER 1-2 INCHES IN THE EXTREME EASTERN COUNTIES. THE UPSLOPE FLOW AND MEAGER MSTR FROM THE GLAKS WILL SUPPORT FREQUENT SNOW SHOWERS IN THE LAUREL HIGHLANDS. WILL ALSO MAINTAIN THE HEADLINE THERE FOR NOW - BUT IT TOO MAY BE AN ENDANGERED SPECIES. NORTHERLY WINDS WILL CONTINUE TO GRADUALLY INCREASE THROUGH THE NIGHT. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 PM TUESDAY/... THE RATHER STRONG/GUSTY NW WINDS WILL CONTINUE THROUGH MOST OF MONDAY...WITH UPSLOPE SNOW SHOWERS CONTINUING IN THE HIGHEST ELEVATIONS OF PA/SOMERSET CO. THE WINTER WEATHER ADVISORY FOR SOMERSET COUNTY MAY NEED TO BE EXTENDED BEYOND 12Z MONDAY DUE TO THE COMBINATION OF LIGHT SNOW AND BLOWING SNOW...BUT WILL ALLOW THE NEXT 2 SHIFTS TO FINE-TUNE TIMING ON THAT. OTHERWISE...THE WIND WILL BE THE MAIN STORY ON MONDAY AS THE STORM MOVES UP TO THE CAPE...WITH FLURRIES AND A FEW SNOW SHOWERS STREAMING SE ACROSS THE ALLEGHENY PLATEAU BRINGING JUST ANOTHER COATING TO ONE INCH IN SOME SPOTS. WINDS WILL STAY UP FOR MUCH OF MONDAY NIGHT WITH MAINLY SHALLOW STRATO CU CLOUDS AND SCATTERED MTN SNOW SHOWERS. NW WINDS WILL AVERAGE 15 TO 20 KTS MONDAY NIGHT WITH GUSTS 30-35 KTS. MAX TEMPS MONDAY WILL BE SIMILAR TO SUNDAY'S...OR IN THE UPPER TEENS OVER THE HIGHER TERRAIN...AND IN THE MID/UPPER 20S IN THE CENTRAL AND SE VALLEYS. LOWS MONDAY NIGHT WILL BE MAINLY BETWEEN 15-20F. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... AFTER THIS STORM EXITS THE REGION A STRONG RIDGE WILL BUILD INTO THE EAST COAST. AS THIS RIDGE BREAKS DOWN...MORE ZONAL FLOW WILL DOMINATE THE WEATHER PATTERN THROUGH THE SECOND HALF OF THE WEEK. THE RIDGE AND THE FOLLOWING ZONAL FLOW SHOULD BRING TEMPERATURES THAT MAY BE AS HIGH AS 10 TO 15 DEGREES WARMER THAN NORMAL BY NEXT WEEKEND. MOST OF THIS UP COMING WEEK WILL BE DRY. THE BIGGEST QUESTION IS THE TIMING OF THE NEXT UPPER LEVEL LOW. THE ECMWF HAS THIS SYSTEM MOVING THROUGH BY NEXT SATURDAY...WHERE THE GFS HAS A SIMILAR LOW...ALBEIT FURTHER TO THE NORTH AND MOVING THROUGH NEXT MONDAY. THIS SYSTEM COULD HAVE THE POTENTIAL TO BRING HEAVY PRECIPITATION TO THE REGION. AS SUCH HAVE LEFT 20-40 POPS INTO NEXT SATURDAY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... THE COASTAL STORM OFF THE NEW JERSEY COAST WILL CONTINUE TO PUSH NORTHEASTWARD ALONG THE SOUTHERN NEW ENGLAND COAST OVERNIGHT. LIGHT SNOW OVER EASTERN PA WILL GRADUALLY TAPER OFF AS THE NIGHT PROGRESSES. THE CENTRAL MTN AND SUSQ VALLEY TAF SITES /KUNV KAOO KIPT KMDT/ WILL SEE GENERALLY VFR/MVFR CONDITIONS THROUGH THE REMAINDER OF TONIGHT WITH LITTLE MORE THAN A FEW FLURRIES. UPSLOPE FLOW ACROSS THE NRN AND WRN MTNS /KBFD AND KJST/ WILL PRODUCE GENERALLY MVFR/IFR CIGS AND VSBYS IN OCCASIONAL -SHSN. THE STORM WILL CONTINUE NORTHEASTWARD AND AWAY FROM THE REGION ON MONDAY. FLYING CONDITIONS WILL IMPROVE TO VFR ACROSS THE CENTRAL MTNS AND SUSQ VALLEY...ALTHOUGH IT WILL REMAIN QUITE WINDY. NORTH TO NORTHWESTERLY SFC WINDS OF 15 TO 25 KTS /WITH HIGHER GUSTS/ WILL CONTINUE THROUGH MONDAY NIGHT...AS THE COASTAL STORM INTENSIFIES EAST OF NEW ENGLAND. THE NRN AND WRN MTNS WILL HOLD ONTO MVFR CONDS IN OCCASIONAL UPSLOPE -SHSN. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE MID TO LATE WEEK...ACCOMPANIED BY IMPROVED FLYING CONDITIONS. OUTLOOK... MON AFTN...GUSTY NW WINDS. MVFR CIGS/VSBYS IN NRN AND WRN MTNS IN SCTD -SHSN. PARTIAL CLEARING FARTHER EAST. TUE-FRI...DIMINISHING WIND TUES...OTHERWISE NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 AM EST THIS MORNING FOR PAZ058- 059-066. WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR PAZ033- 042-051>053-057-065. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...LAMBERT LONG TERM...CERU AVIATION...EVANEGO
Hazardous weather outlook, Dec 27, 2:11 AM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 211 AM EST MON DEC 27 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-280715- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 211 AM EST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
Nearby
Wind Advisories in Pennsylvania, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.